MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX3 10X10CM CTN OF 12; DRESSING, WOUND, DRUG

SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX3 10X10CM CTN OF 12; DRESSING, WOUND, DRUG
Model Number 66800406
Medical Device Problem Code Cross Reactivity (1137)
Health Effect - Clinical Codes Inflammation (1932); Contact Dermatitis (4546); Swelling/ Edema (4577)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during wound treatment, over 12 days of use the patient experienced pain had increased to the point that patient found it difficult to move her leg.When daughter changed the dressing severe redness and swelling noted to lower limb.Patient reported pain during all applications, which persisted over the 12 days.Acticoat flex 3 was cut to size of wound.Also patient reported that the holes in her leg were bigger after the acticoat flex 3 was used.This adverse event was treated by changing the dressing to aquacel ag.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
It was reported that over 12 days of use of acticoat flex 3 the patient experienced pain and severe redness and swelling was noted when the dressing was changed.The device, used in treatment, was not returned for evaluation.We have not been able to establish a relationship between the device and the reported event or determine a root cause.There is nothing to indicate that the device was responsible for the event.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found no further instances of the reported event in the last 3 years.A clinical review concluded that the information provided is insufficient to determine whether the patient¿s symptoms, are due to a pre-existing or concurrent medical or surgical condition or procedure.It cannot be definitively concluded that the root cause of the reported increased wound size, pain, redness, and swelling are the direct result of using the acticoat flex 3 product.A risk management review concluded that all though the reported failure mode could not be directly linked to a specific failure mode within the risk file, it does contain several harms that can result from toxicology of component materials.Probable root cause for the issue may be incorrect application of the dressing or improper preparation of wound area, or patient sensitivity to product or an existing skin condition.It may also be that the dressing was not changed frequently enough.The report states that it was noticed over 12 days of use after the first dressing change.The customer feedback states that the patient had a 7 year lower leg wound with high exudate.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device including skin preparation and dressing application.It also states "change the dressing depending on the amount of exudate and the condition of the wound, or every three days." this investigation is now complete with no corrective actions required.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ACTICOAT FLEX3 10X10CM CTN OF 12
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12615485
Report Number8043484-2021-01857
Device Sequence Number13787300
Product Code FRO
UDI-Device Identifier00040565124810
UDI-Public00040565124810
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number66800406
Device Catalogue Number66800399
Device Lot Number2109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date04/06/2022
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown